Oklahoma, 2003Flash Flood and Heavy Rain in Oklahoma, June 19, 2003
June 19, 2003 · NWS OUN · 3 events in 2 counties and zones
Showers and thunderstorms produced rainfall totals of 3 to 5 inches in parts of western Oklahoma including Ellis and Roger Mills counties. Three-inch rainfall amounts were recorded in two hours during the afternoon of the 19th in Ellis County.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- $40,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms produced rainfall totals of 3 to 5 inches in parts of western Oklahoma including Ellis and Roger Mills counties. Three-inch rainfall amounts were recorded in two hours during the afternoon of the 19th in Ellis County. The heavy rains fell over soils that had been previously saturated by precipitation a few days before, and the resulting runoff produced bankfull conditions along small creeks in the region, and temporarily halted the wheat harvest. In Ellis County, Rock Creek and Wolf Creek were at bankfull levels, as well as many ditches in the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 19, 1:35 PM CST, 40 minutes earlier.
Area forecast discussion, Jun 19, 1:35 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
235 PM CDT THU JUN 19 2003
SEVERAL SHORTWAVES WILL CONT TO MAKE THEIR WAY EAST AND NORTHEAST
OUT OF THE MEAN LONGWAVE TROUGH TO OUR WEST ACROSS THE SOUTHERN
ROCKIES INTO THE SOUTHERN/CENTRAL PLAINS FROM LATE THIS AFTN THROUGH
SAT. WITH THE STRONGEST OF THESE COMING OUT THIS EVENING INTO
TOMORROW. ALONG WITH VERY WEAK SFC TROUGH MOVING SOUTH OUT OF KS/MO
WILL KEEP CHANCES FOR RAIN IN THE FORECAST THRU THE NEXT COUPLE OF
DAYS...WITH BETTER CHANCES ACROSS NORTHERN HALF OF AREA. WARMER
TEMPS ALSO EXPECTED TO DEVELOP ACROSS THE AREA OVER THE WEEKEND INTO
NEXT WEEK WITH MANY AREAS SEEING ABOVE NORMAL TEMPS BY SUN AND
LASTING THROUGH REMAINDER OF FORECAST PERIOD. ENOUGH WARMING WILL
OCCUR IN MID LEVELS TO SUPPRESS ANY SHWR/TSTM ACTIVITY BEGINNING SUN
AND LASTING INTO MIDDLE OF NEXT WEEK. YESTERDAY MEDIUM RANGE MODELS
DEPICTED A FRONT TO MOVE INTO AREA BY LATE TUE/WED...BUT HAVE NOW
BACKED OFF ON THAT UNTIL LATER IN THE WEEK. WILL TRY TO KEEP POPS
FOCUSED ON THIS EVENT SO WILL KEEP POPS OUT OF FORECAST UNTIL THU.
FCSTID =30
OKC 65 86 68 88 / 30 30 20 30
HBR 65 89 68 93 / 40 30 20 20
SPS 67 91 69 94 / 20 20 10 20
GAG 62 83 66 91 / 60 40 20 20
PNC 64 83 68 87 / 40 40 20 30
DUA 68 88 69 89 / 20 20 20 30
.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jun 19, 11:00 AM CST, 3 hours 15 minutes before
OKZ004>048-050>052-TXZ083>090-201200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU JUN 19 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP
FROM THE TEXAS PANHANDLE INTO WESTERN OKLAHOMA IN ADVANCE OF A MID
LEVEL DISTURBANCE MOVING NORTHEASTWARD FROM EASTERN NEW MEXICO.
THUNDERSTORMS MAY BECOME A BIT MORE WIDESPREAD THIS AFTERNOON
AND THIS EVENING AS THE DISTURBANCE CONTINUES TO ADVANCE TOWARD THE
AREA. MORE ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
ACROSS PARTS OF SOUTHEAST OKLAHOMA. DEEP LAYER WIND SHEAR REMAINS
WEAK AND INSTABILITY LIMITED ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS. AS A RESULT NO SEVERE THUNDERSTORMS ARE EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...2 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
CHANCES FOR THUNDERSTORMS WILL CONTINUE... MAINLY IN NORTHERN AND
WESTERN OKLAHOMA INTO THE WEEKEND. ON FRIDAY...DEEP LAYER SHEAR
IS FORECAST TO INCREASE ACROSS THE AREA AS ANOTHER SYSTEM OVER THE
SOUTHWESTERN STATES APPROACHES THE AREA. STRONG TO SEVERE STORMS
MAY DEVELOP ACROSS THE HIGH PLAINS FRIDAY AFTERNOON AND THEN MOVE
EAST INTO WESTERN OKLAHOMA. AT THIS TIME IT APPEARS ORGANIZED
SEVERE WEATHER WILL REMAIN TO THE WEST. ANOTHER CHANCE OF
THUNDERSTORMS IS EXPECTED DURING THE MIDDLE PART OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
CDT FRIDAY JUNE 20TH.
SIXIn the hours before
Special weather statement, Jun 19, 1:31 PM CST, 44 minutes before
OKZ009-191945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
231 PM CDT THU JUN 19 2003
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.
AT 230 PM...A STRONG THUNDERSTORM WAS LOCATED BETWEEN ARNETT AND
STATTUCK AND WAS ...MOVING EAST AT 10 MPH. THIS STORM WILL PRODUCE
TORRENTIAL RAINFALL...FREQUENT LIGHTNING...AND WIND GUSTS TO 45
MPH.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
SIX
Heavy Rain, Ellis
- When
- June 19, 2:15 PM CST to 4:15 PM CST
- Where
- Ellis County, Gage
- Reported by
- NEWSPAPER
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
A low area along Highway 15 in Gage was covered by floodwaters to a depth of about one foot.
Heavy Rain, Ellis
- When
- June 19, 2:15 PM CST to 4:15 PM CST
- Where
- Ellis County, Arnett
- Reported by
- NEWSPAPER
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
A roadside park in Arnett was inundated by heavy rains causing low land flooding during the afternoon.
Flash Flood, Roger Mills
- When
- June 19, 2:45 PM CST to 4:45 PM CST
- Where
- Roger Mills County, 7 mi ENE of Strong City
- Property damage
- $20,000
- Crop damage
- $40,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Unofficial rainfall totals up to 10 inches were observed, causing Nine Mile Creek to overtop its banks and flood croplands, farm implements, and low-lying rural roads.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 19, 20031 death · 1 injured · 1 event
- Flash Flooding in Ohio, June 19, 2003$550,000 · 3 events
- Flash Flood in Florida, June 19, 2003$300,000 · 1 event
- Flash Flood in Florida, June 19, 2003$250,000 · 1 event
- Flash Flood in West Virginia, June 19, 2003$250,000 · 1 event
- Flash Flood in Montana, June 19, 2003$250,000 · 1 event
- Flash Flood in Louisiana, June 19, 2003$150,000 · 1 event
- Damaging Wind in Montana, June 19, 2003$60,000 · 61 kt wind · 1 event
- Flash Flood in Wyoming, June 19, 2003$60,000 · 1 event
- Flash Flood in Florida, June 19, 2003$50,000 · 1 event
- Hail and Damaging Winds in Montana, June 19, 2003$30,000 · 1.75 in hail · 8 events
- Lightning Strike in Florida, June 19, 2003$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362767, 5362818, 5362817.